Indiana, 2011Flash Flood and Heavy Rain in Indiana, September 25, 2011
September 25, 2011 · NWS PAH · 2 events in 2 counties and zones
A surface low pressure center moved northeast from eastern Arkansas, passing across northwest Tennessee and into western Kentucky. A closed 500 mb low was centered over the Mid-Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low pressure center moved northeast from eastern Arkansas, passing across northwest Tennessee and into western Kentucky. A closed 500 mb low was centered over the Mid-Mississippi Valley. An extended period of rain occurred on the northwest side of the surface low track. The rain was occasionally heavy.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 25, 11:53 AM CST, 6 hours 17 minutes earlier.
Area forecast discussion, Sep 25, 11:53 AM CST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1253 PM CDT SUN SEP 25 2011
.DISCUSSION...
EARLY AFD THIS AFTERNOON GIVEN THAT CONVECTION MAY CONTINUE TO BE
ON THE INCREASE. 17Z SFC MAP SHOWED LOW PRESSURE CENTERS OVER NE
AND WCNTRL ARKANSAS WITH A DEVELOPING WARM FRONT OVER WCNTRL
TN. CONVECTION OVER THE PAST HOUR HAS BECOME MORE CELLULAR IN
NATURE AND INTENSITIES HAVE INCREASED NORTH OF THE BOUNDARY WHICH
MAY BE A SIGN OF INCREASING SHEAR ALOFT. MEANWHILE WILL CONTINUE
TO MONITOR THROUGH THE AFTERNOON AND EARLY EVENING THE SFC LOW
JUST TO OUR SW. THE HRRR/RUC/NAM TEND THE LOW A LITTLE FARTHER
WEST THAN THE GFS. THUS A SMALL PART OF SOUTHEAST MISSOURI INTO
WEST KENTUCKY WILL STILL HAVE TO BE MONITORED FOR SURFACE
BASED SVR WX POTENTIAL MID AFTERNOON THROUGH VERY EARLY EVENING.
THE SHEAR WILL BE MORE THAN SUFFICIENT...AS BY 00Z...STRONG
H400-250 JET PUNCHES ACROSS SE MISSOURI TOWARD THE MS RIVER.
AMPLE HELICITY WILL BE IN PLACE OVER WEST KY AS THE SURFACE LOW
TRACKS NORTHEAST. THE AMOUNT OF INSTABILITY THAT ENDS UP WORKING
NORTH INTO THE AREA AND FOR HOW LONG WILL DETERMINE OUR SEVERE
PROBABILITIES. IN THE MEANTIME...WILL CONTINUE TO MONITOR FOR
ELEVATED CORES WITH CURRENT CONVECTION IN CASE THEY BECOME
STRONG ENOUGH TO PRODUCE MARGINALLY SEVERE HAIL OVER SOUTHEAST
MISSOURI AND PERHAPS POINTS EAST.
WILL PUSH POPS EAST THIS EVENING AND GRADUALLY DIMINISH THEM
FROM WEST TO EAST AFTER MIDNIGHT. WE WILL CONTINUE TO GO WITH
A GRAND TOTAL OF 1-4 INCHES ACROSS THE CWFA...WITH THE HIGHEST
AMOUNTS NORTH AND WEST OF THE PENNYRILE REGION OF WEST KENTUCKY.
SO FAR...NO REPORTS OF SIGNIFICANT WATER PROBLEMS. THAT MAY
CHANGE AS INTENSITIES CONTINUE TO INCREASE THROUGH THE AFTERNOON
AND EVENING. COULD BE SOME URBAN AND SMALL STREAM ISSUES WITH
TIME...ESPECIALLY EAST OF THE MISSISSIPPI RIVER.
THE UPPER LOW WILL BE SLOW TO MOVE EAST / NORTHEAST THROUGH MID
WEEK. HAVE ADJUSTED CLOUD COVER UPWARD...ESPECIALLY UP ALONG THE
I-64 CORRIDOR. KEPT SMALL CHANCE POPS IN AS WELL AS THE NE
PART OF OUR CWFA WILL STILL BE INFLUENCED SUBSTANTIALLY BY
GOOD CYCLONIC FLOW. OTHERWISE...DRY AFTER THE MID WEEK PERIOD.
THE REGION WILL REMAIN IN NORTHWEST FLOW ALOFT. SO AFTER A
BRIEF WARM UP IN THE WAKE OF THE LOW...TEMPS WILL TREND
DOWNWARD AGAIN FRIDAY AND INTO THE WEEKEND...AS STRONG SURFACE
HIGH PRESSURE BUILDS SOUTH AND EAST FROM THE NORTHERN PLAINS...
AND UPPER MIDWEST.
GENERALLY USED A BLEND OF NAM/RUC/HRRR IN THE SHORT TERM AND
TRENDED TOWARD A GFS/ECMWF BLEND IN THE DAYS 4-7 PERIOD.
..CN..
&&
.AVIATION...
THE PROXIMITY AND VERY SLOW PROGRESSION OF THE 500MB LOW TOWARD THE
LOWER GREAT LAKES COMBINED WITH SURFACE LOW PRESSURE MOVING
NORTHEAST ACROSS THE WFO PAH TAF SITES WILL RESULT IN MVFR TO
LOCALLY IFR VISIBILITIES AT KCGI AND KPAH THROUGH AT LEAST EARLY
EVENING AND AT THE KEVV AND KOWB TAF SITES THROUGH THE EVENING.
THUNDERSTORMS WILL BRING SHARP TEMPORARY REDUCTIONS TO CIGS AND
VSBYS ALONG WITH GUSTY WINDS. VFR CONDITIONS SHOULD MOVE INTO ALL OF
THE WFO PAH TAF SITES BY 12Z MONDAY.
..RLS..
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 25, 10:47 AM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1147 AM CDT SUN SEP 25 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1147 AM CDT SUN SEP 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY THIS EVENING ACROSS A SMALL PART OF SOUTHEAST MISSOURI AND
MUCH OF WESTERN KENTUCKY. THE AREA IS EAST OF A LINE FROM NEW MADRID
MISSOURI TO VIENNA ILLINOIS...AND GENERALLY SOUTH OF MORGANFIELD...
HENDERSON AND OWENSBORO. THE PRIMARY HAZARDS WILL BE HAIL AND
DAMAGING WINDS. HOWEVER...GIVEN THE AMOUNT OF WIND SHEAR...SHORT
LIVED LOW END TORNADOES CANNOT BE RULED OUT. STORMS WILL BE FAST
MOVING...GENERALLY EAST / NORTHEAST 50 TO 60 MPH. THE CHANCE OF
SEVERE WEATHER WILL BE HIGHLY DEPENDENT ON HOW UNSTABLE THE
ATMOSPHERE CAN BECOME ACROSS WEST KENTUCKY.
LOCALLY HEAVY RAIN WILL REMAIN A CONCERN AS WELL. AS THE AFTERNOON
WEARS ON...THE FOCUS WILL SHIFT FROM PORTIONS OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...MORE INTO WEST
KENTUCKY AND SOUTHWEST INDIANA BY THIS EVENING. STORM TOTAL RAINFALL
FROM 1 TO 4 INCHES IS EXPECTED. LOCAL URBAN AND SMALL STREAM FLOOD
CONCERNS WILL CONTINUE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EARLY THIS
EVENING OVER MAINLY WESTERN KENTUCKY.
CN
In the hours before
Special weather statement, Sep 25, 4:02 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
502 PM CDT SUN SEP 25 2011
ILZ076>078-082-083-086-087-089>091-093-094-INZ081-082-085>088-
KYZ001>016-018>020-MOZ112-114-260000-
WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-JOHNSON-
POPE-HARDIN-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-
SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-HENDERSON-DAVIESS-MCLEAN-MISSISSIPPI-
NEW MADRID-
INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL...
MCLEANSBORO...CARMI...HARRISBURG...SHAWNEETOWN...VIENNA...
GOLCONDA...ELIZABETHTOWN...MOUND CITY...METROPOLIS...
FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...
ROCKPORT...HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...
MAYFIELD...SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE...
CADIZ...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...
HENDERSON...OWENSBORO...CALHOUN...CHARLESTON...NEW MADRID
502 PM CDT SUN SEP 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN ACROSS SOUTHWEST
INDIANA...WESTERN KENTUCKY...SOUTHEAST ILLINOIS...AND FAR
SOUTHEAST MISSOURI...
A BROAD AREA OF MODERATE TO HEAVY RAIN...WITH EMBEDDED
THUNDERSTORMS...WILL CONTINUE TO SHIFT EASTWARD FROM SOUTHEAST
ILLINOIS AND FAR SOUTHEAST MISSOURI ACROSS SOUTHWEST INDIANA AND
WESTERN KENTUCKY AS WE HEAD INTO THE EVENING HOURS. A FEW OF THE
STORMS MAY CONTAIN SMALL HAIL OR EVEN STRONG WIND GUSTS OVER
MAINLY WESTERN KENTUCKY.
RAINFALL RATES OF ONE HALF TO ONE INCH AN HOUR WILL CONTINUE IN
THE HEAVIER BANDS OF RAIN AND THUNDERSTORMS. THIS MAY CAUSE
PONDING OF WATER ON ROADWAYS...AS WELL AS CAUSE SMALL CREEKS...
STREAMS AND DITCHES TO OVERFLOW...ESPECIALLY IN POORLY DRAINED AND
LOW LYING AREAS.
THE MAIN AREA OF CONCERN FOR PONDING OF WATER IN LOW LYING
AREAS...POSSIBLY LEADING TO FLOODING OF SMALL STREAMS AND FLOOD
PRONE ROADWAYS...IS FROM THE WABASH RIVER VALLEY SOUTHWEST TO THE
CONFLUENCE OF THE OHIO AND MISSISSIPPI RIVERS AND POINTS EAST OF
THERE IN WESTERN KENTUCKY AND SOUTHERN INDIANA. WHILE RAINFALL HAS
GENERALLY BEEN LESS IN THIS REGION...A SOAKING 2 TO 3 INCHES OF
ADDITIONAL RAINFALL IS EXPECTED AS THE EVENING PROGRESSES.
STAY ABREAST OF THE LATEST WEATHER INFORMATION AND THE POSSIBILITY
OF ADDITIONAL ADVISORIES OR WARNINGS.
RJP
Special weather statement, Sep 25, 4:05 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT SUN SEP 25 2011
KYZ007-010-011-013-252245-
CALDWELL KY-CRITTENDEN KY-LIVINGSTON KY-LYON KY-
505 PM CDT SUN SEP 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR CRITTENDEN...NORTHERN CALDWELL...
NORTHWESTERN LYON AND SOUTHEASTERN LIVINGSTON COUNTIES IN WESTERN
KENTUCKY UNTIL 545 PM CDT...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST NORTH OF GRAND RIVERS...MOVING NORTHEAST AT
50 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MARION...
FARMERSVILLE...
CRESWELL...
DYCUSBURG...
FREDONIA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
SHANKLIN
Special weather statement, Sep 25, 5:15 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
615 PM CDT SUN SEP 25 2011
KYZ006-008-009-252345-
CALLOWAY KY-GRAVES KY-MARSHALL KY-
615 PM CDT SUN SEP 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRAVES...NORTHWESTERN
CALLOWAY AND SOUTHERN MARSHALL COUNTIES IN WESTERN KENTUCKY UNTIL 645
PM CDT...
AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BENTON...MOVING NORTHEAST AT
40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BENTON...
HARDIN...
AURORA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Sep 25, 5:22 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
622 PM CDT SUN SEP 25 2011
KYZ009-012-252345-
CALLOWAY KY-TRIGG KY-
622 PM CDT SUN SEP 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLOWAY AND
WESTERN TRIGG COUNTIES IN WESTERN KENTUCKY UNTIL 645 PM CDT...
AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MURRAY...MOVING NORTHEAST AT
50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MURRAY...
NEW CONCORD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Sep 25, 6:00 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
700 PM CDT SUN SEP 25 2011
ILZ077-078-083-087-090-091-094-INZ081-082-085>088-KYZ001>022-
260200-
EDWARDS-WABASH-WHITE-GALLATIN-POPE-HARDIN-MASSAC-GIBSON-PIKE-
POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-
TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-
DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...CARMI...
SHAWNEETOWN...GOLCONDA...ELIZABETHTOWN...METROPOLIS...
FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...
ROCKPORT...HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...
MAYFIELD...SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE...
CADIZ...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...
HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...GREENVILLE...
ELKTON
700 PM CDT SUN SEP 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN ACROSS SOUTHWEST
INDIANA...WESTERN KENTUCKY...AND FAR SOUTHEAST ILLINOIS...
A BROAD AREA OF MODERATE TO HEAVY RAIN...WITH EMBEDDED
THUNDERSTORMS...WILL CONTINUE TO PROGRESS EASTWARD ACROSS FAR
SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY
AS THE EVENING PROGRESSES. A FEW OF THE STORMS MAY CONTAIN SMALL
HAIL OR EVEN STRONG WIND GUSTS OVER MAINLY WESTERN KENTUCKY.
RAINFALL RATES OF ONE HALF TO ONE INCH AN HOUR WILL CONTINUE IN
THE HEAVIER BANDS OF RAIN AND THUNDERSTORMS. THIS MAY CAUSE
PONDING OF WATER ON ROADWAYS...AS WELL AS CAUSE SMALL CREEKS...
STREAMS AND DITCHES TO OVERFLOW...ESPECIALLY IN POORLY DRAINED AND
LOW LYING AREAS.
THE MAIN AREA OF CONCERN FOR PONDING OF WATER IN LOW LYING
AREAS...POSSIBLY LEADING TO FLOODING OF SMALL STREAMS AND FLOOD
PRONE ROADWAYS...IS ACROSS SOUTHWEST INDIANA AND WESTERN KENTUCKY
FROM EVANSVILLE INDIANA TO MURRAY KENTUCKY AND POINTS EAST OF
THERE. A SOAKING 2 TO 3 INCHES OF ADDITIONAL RAINFALL IS EXPECTED
IN THIS AREA AS THE EVENING PROGRESSES.
STAY ABREAST OF THE LATEST WEATHER INFORMATION AND THE POSSIBILITY
OF ADDITIONAL ADVISORIES OR WARNINGS.
Special weather statement, Sep 25, 6:03 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
703 PM CDT SUN SEP 25 2011
INZ086>088-KYZ010-014>016-018>020-260045-
CRITTENDEN KY-DAVIESS KY-HENDERSON KY-HOPKINS KY-MCLEAN KY-SPENCER
IN-UNION KY-VANDERBURGH IN-WARRICK IN-WEBSTER KY-
703 PM CDT SUN SEP 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...SPENCER AND
SOUTHEASTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND
HENDERSON...DAVIESS...EXTREME NORTHEASTERN HOPKINS...WEBSTER...
SOUTHEASTERN UNION AND NORTHWESTERN MCLEAN COUNTIES IN NORTHWEST
KENTUCKY...AND NORTHEASTERN CRITTENDEN COUNTY IN WESTERN KENTUCKY
UNTIL 745 PM CDT...
AT 700 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
CLAY...OR 8 MILES NORTHWEST OF PROVIDENCE...MOVING NORTHEAST AT 45
MPH. A SECOND STORM WAS LOCATED FROM NEAR BOONVILLE INDIANA TO JUST
WEST OF STANLEY KENTUCKY...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND HAIL UP TO THE SIZE OF PENNIES ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BRECKINRIDGE CENTER...
HENDERSON...
OWENSBORO...
NEWBURGH...
ROCKPORT...
BOONVILLE...
CLAY...
DIXON...
CORYDON...
SEBREE...
ROBARDS...
BEECH GROVE...
ST. JOSEPH...
STANLEY...
EUREKA...
KNOTTSVILLE...
GRANDVIEW...
FOLSOMVILLE...
SANTA CLAUS...
DALE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
DRS
Flash Flood, Vanderburgh
- When
- September 25, 6:10 PM CST to 8:30 PM CST
- Where
- Vanderburgh County, 0.88 mi W of Evansville Skyln Arp to 1.23 mi NW of Evansville Skyln Arp
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.022, -87.596
Mill Creek overflowed on the northwest side of Evansville. Sandbagging was in progress. The automated observing system at the Evansville airport measured 1.17 inches in an hour. The storm-total rainfall for the 24th and 25th was about four inches.
Heavy Rain, Warrick
- When
- September 25, 6:30 PM CST to 8:30 PM CST
- Where
- Warrick County, Newburgh
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.950, -87.420
Several large drainage ditches were full along Highway 66. Some streets in a subdivision were under water. About .75 inch of rain fell in less than 20 minutes.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, September 25, 2011$330,000 · EF2 · 11 events
- Tornadoes and Flash Flooding in Mississippi, September 25 to 26, 2011$2.9 million · EF1 · 15 events
- Flash Flooding in North Carolina, September 25, 2011$5.1 million · 4 events
- Flash Flooding and Damaging Winds in South Carolina, September 25, 2011$531,000 · 60 kt wind · 15 events
- Hail and Damaging Winds in Arkansas, September 25, 2011$518,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Georgia, September 25, 2011$165,000 · 1.75 in hail · 13 events
- Tornado and Hail in Indiana, September 25 to 26, 2011$68,000 · EF1 · 3 events
- Tornado and Hail in Arkansas, September 25, 2011$51,000 · EF0 · 19 events
- Damaging Winds in Georgia, September 25, 2011$50,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Ohio, September 25, 2011$30,000 · 1 in hail · 10 events
- High Wind and Strong Wind in Washington, September 25, 2011$20,000 · 66 kt wind · 2 events
- Hail and Lightning Strike in Wisconsin, September 25, 2011$2,000 · 0.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343632, 345418.